North Carolina, 2013Flash Flood in North Carolina, June 30, 2013
June 30, 2013 · NWS RNK · 1 event in 1 county or zone
A strong onshore flow of moisture from the Atlantic Ocean reached the northern mountains of North Carolina. Daytime heating combined with this moisture helped to fire showers and storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong onshore flow of moisture from the Atlantic Ocean reached the northern mountains of North Carolina. Daytime heating combined with this moisture helped to fire showers and storms. One of these storms increased produced very heavy rain that prompted flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 30, 6:54 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 30, 6:54 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT SUN JUN 30 2013
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL BE SITUATED OVER THE MID MISSISSIPPI
VALLEY THROUGH THE MIDDLE PART OF NEXT WEEK. AN ABUNDANT FLOW OF
DEEP MOISTURE FROM THE ATLANTIC OCEAN WILL CONTINUE ACROSS THE
AREA INTO EARLY WEEK. THE RESULT WILL BE ROUNDS OF SHOWERS AND
STORMS...SOME POTENTIALLY WITH VERY HEAVY RAINFALL.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 730 PM EDT SUNDAY...
UPDATED FORECAST TO REFLECT HIGHER POPS FURTHER WEST PER RADAR
TRENDS. NOT OUT OF THE QUESTION FOR SOME FLASH FLOODING BUT THE
SIZE OF THE CELLS AND TRANSITORY NATURE TO WHERE THE HEAVY RAIN
OCCURS LEAVES ME TO BELIEVE A WATCH IS NOT NEEDED...AS AREA
COVERAGE FOR FLOOD THREAT IS SMALL. MAINLY AREAS THAT RECEIVED A
GOOD SOAKING LAST NIGHT AND THIS AFTERNOON...ALONG THE BLUE RIDGE
AND OUT ACROSS APPOMATTOX AND BUCKINGHAM ARE MORE PRONE TO
FLOODING THROUGH THE NIGHT INTO TOMORROW. WILL HAVE TO WATCH
CONVECTION MOVING UP FROM THE CAROLINAS TO SEE IF THE AREAL
COVERAGE OF HEAVY RAIN WILL CONTINUE. IF SO...A WATCH MAY BE
NEEDED.
THE LATEST MODELS EMPHASIZE A SHIFT WWD WITH THE RAINFALL SUCH
THAT THE BLUE RIDGE AND EITHER SIDE GETS THE BETTER COVERAGE
OVERNIGHT. THE 18Z WRF SHOWS AN EVEN MORE WWD SHIFT ALL THE WAY
INTO WV OVERNIGHT. WITH THE UPPER VORT MOVING ACROSS THE NRN GULF
COAST STATES...SOME BACKING THROUGH THE MID LEVELS MAY ALLOW THE
MOISTURE TRANSPORT TO EXTEND INTO THE WV MTNS OVERNIGHT...AND
THEREFORE INCREASED POPS HERE. WILL LEAVE AT LEAST LIKELY TO CAT
POPS CWA WIDE OVERNIGHT. TEMPS WHERE IT RAINED COOLED DOWN TO THE
DEWPOINTS BUT WILL BE MAINLY STEADY THRU THE NIGHT WITH CLOUDS AND
MORE SHOWERS EXPECTED.
PREVIOUS VALID DISCUSSION...
SYNOPTIC PATTERN REMAINS HIGHLY AMPLIFIED FOR EARLY SUMMER WITH
OH VALLEY TROUGH AND WESTERN ATLANTIC RIDGE PUTTING CWA INTO A
SQUEEZE PLAY WITH DEEP SOUTHERLY FLOW PERSISTING IN THE NEAR TERM
AND BEYOND. CWA REMAINS ALONG THE WESTERN EDGE OF THE DEEPEST
MOISTURE AS 2-INCH PLUS PWATS EXIST ACROSS THE COASTAL PLAIN.
MUGGY LOW TEMPS TO STRUGGLE TO DROP BELOW 70 PIEDMONT WITH MAINLY
60S ELSW.
PATTERN REMAINS SIMILAR MONDAY WITH ANOTHER WAVE OF ENERGY MOVING
ACROSS THE PIEDMONT WHILE UPPER LOW SPINS ACROSS WRN KY/SRN IL.
SVR THREAT WILL BE LIMITED BY CLOUD COVER AND HIGHER PRECIP
THREAT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM EDT SUNDAY...
THE AREA WILL BE IN A PROLONGED PERIOD OF WAVES OF SHOWERS AND
STORMS MOVING ACROSS THE REGION. AN UPPER LOW/TROUGH OVER THE
MISSISSIPPI RIVER VALLEY WILL MAKE A SLOW RETROGRESSION TO NEAR THE
NE/MO BORDER. AN UPPER HIGH IN THE WESTERN ATLANTIC WILL MAKE A SLOW
RETROGRESSION TOWARD THE COAST OF THE CAROLINAS. BETWEEN THE TWO...
A GENEROUS FETCH OF MOISTURE WILL CONTINUE TO STREAM ACROSS THE OUR
REGION ALONG WITH PERIODIC SHORTWAVE TROUGHS THAT WILL HAVE ROUNDED
THE BASE OF THE UPPER TROUGH/LOW. AS BOTH THE UPPER TROUGH/LOW AND
HIGH MOVE WESTWARD...SO WILL THE FOCUS FOR THE BEST COVERAGE AND
HEAVIEST PRECIPITATION. AT SOME POINT DURING THIS SEGMENT IT IS
PROBABLE THAT A FLASH FLOOD OR FLOOD WATCH WILL BE ISSUED. WE WILL
BE MONITORING THE PATTERNS OF HEAVIEST PRECIPITATION THROUGH
MONDAY...AND THE MODEL GUIDANCE FROM MONDAY NIGHT AND ONWARD AS TO
HOW WELL THE HEAVIEST PRECIPITATION IS PROGGED TO LINE UP WITH WHERE
PRECIPITATION MAY HAVE ALREADY OCCURRED BY THAT TIME.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 330 PM EDT SATURDAY...
THE PATTERN OF THE WESTERN ATLANTIC HIGH MOVING WESTWARD WILL
CONTINUE DURING THIS PERIOD OF THE FORECAST. WHILE SHOWERS AND
STORMS ARE STILL FORECAST DURING THIS TIME FRAME...THE FOCUS FOR THE
BEST CHANCES SHIFTS TO THE WESTERN PART OF THE AREA...OR PERHAPS
WEST OF THE WESTERN PORTION OF THE AREA. THE INFLUENCE OF THE
APPROACHING HIGH...AND POTENTIALLY LESS RAINFALL ACROSS A GREATER
PART OF THE REGION WILL YIELD A GRADUAL INCREASE IN TEMPERATURES AS
COMPARED TO THE FAIRLY NEUTRAL CHANGE IN DAILY TEMPERATURES EARLIER
IN THE WEEK.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 745 PM EDT SUNDAY...
UNCERTAINTY IN THE TAFS EXISTS THIS PERIOD BUT CONFIDENCE IN
PERIODS OF HEAVIER SHOWERS AT MOST TAF SITES IS HIGH. WILL BE
LEANING TOWARD THE GFS AND WILL SEE VFR TO MVFR OR WORSE TAKE
PLACE INTO THE OVERNIGHT. LOOKS LIKE ROA/BCB/DAN/LYH HAVE THE RAIN
THREAT MORESO THAN BLF/LWB ALTHOUGH MODELS ARE LEANING TOWARD
BRINGING THE RAIN TO BLF/LWB AFTER MIDNIGHT. FOG WILL NOT APPEAR
TO BE MUCH CONCERN UNLESS THERE IS A BREAK IN THE RAIN AND CLOUDS
SUCH THAT A POCKET OF DENSE FOG FORMS...BUT TIME WINDOW IS SMALL.
WILL GO WITH SUB VFR INTO MONDAY MORNING THEN SHOULD SEE SOME VFR
RETURN MOST SITES ALTHOUGH THREAT OF ALL DAY CONVECTION REMAINS
WITH HEAVIER DOWNPOURS.
MONDAY NIGHT THROUGH THURSDAY...A STALLED UPPER TROUGH/LOW WILL
BE POSITIONED ACROSS THE MID- MISSISSIPPI AND LOWER OHIO VALLEY.
NUMEROUS SHORTWAVES WILL ROUND THE BASE OF THIS MAIN TROUGH AND
PROGRESS NORTH THROUGH OUR REGION. ALSO...PLENTY OF MOISTURE WILL
STILL BE IN PLACE BY A GENEROUS FLOW FROM OFF THE COAST OF THE
CAROLINAS. THIS COMBINATION WILL KEEP SHOWER AND STORMS IN OUR
FORECAST DURING THIS TIME...WITH PROGRESSIVELY INCREASING CHANCES
OF A BROADER EXPANSE OF SUB-VFR CEILINGS ACROSS THE REGION.
BY FRIDAY THE RIDGE WILL BE FAR ENOUGH WEST THAT SUPPRESSION OF
CONVECTION MAY OCCUR...WITH MAINLY VFR EXPECTED.
&&
.HYDROLOGY...
AS OF 345 PM EDT SUNDAY...
HPC TOTAL RAINFALL FORECAST OVER THE NEXT FEW DAYS (THROUGH 00Z
WEDNESDAY) RANGES FROM AROUND 1 INCH IN THE FAR WEST TO 3 INCHES
ACROSS THE EASTERN SECTIONS OF THE CWA. DEPENDING ON EXACTLY HOW
THIS RAINFALL IS DISTRIBUTED WITHIN VARIOUS RIVER BASINS WILL
DETERMINE ANY POSSIBLE RIVER FLOOD ISSUES. THE BULK OF THE
PRECIPITATION IS CURRENTLY FORECAST TO FALL IN THE LOWER REACHES
OF THE JAMES...ROANOKE AND DAN RIVER BASINS WHICH GENERALLY DOES
NOT LEAD TO SERIOUS FLOODING ON THOSE RIVERS...ALTHOUGH SHARP
RISES ON SMALLER TRIBUTARIES AND STREAMS MAY BE OCCUR. ENSEMBLE
MODELS USING GFS AND NAEFS SUGGEST ROUGHLY 30 PERCENT CHANCE OF
ACTION STAGE LEVELS ALONG THE LOWER DAN FROM DANVILLE TO SOUTH
BOSTON BY MID- WEEK IF THE RAINFALL OCCURS AS CURRENTLY FORECAST.
THERE IS CONSIDERABLE VARIATION AMONG THE QPF ENSEMBLE FORECASTS
SO THAT CONFIDENCE IS FAIRLY LOW. FLASH FLOOD THREAT MAY ALSO
DEVELOP FOR SMALLER BASINS AT SOME POINT WITHIN THE NEXT FEW DAYS
AS SOILS BECOME SATURATED BY REPEATED HEAVY RAINFALL.
&&
.CLIMATE...
PRELIMINARY JUNE RAINFALL NUMBERS ALREADY SHOW 4TH WETTEST JUNE
SINCE 1952 HERE AT NWS OFFICE COOP SITE WITH 7.37 INCHES SO FAR.
DANVILLE WITH 5.79 INCHES RIGHT AT 10TH PLACE (RECORDS BACK TO
1948). ROANOKE AND LYNCHBURG WITH SOMEWHAT LOWER JUNE AMOUNTS SO
FAR AND A MUCH LONGER CLIMATE PERIOD OF RECORD NOT IN TOP 10.
BLUEFIELD ALSO DRIER AND NOT NEAR TOP TEN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...DS/JH
NEAR TERM...PC/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...DS/JH/WP
HYDROLOGY...PC
CLIMATE...PC
Hazardous weather outlook, Jun 30, 6:37 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT SUN JUN 30 2013
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-012345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
737 PM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
BANDS OF SHOWERS AND THUNDERSTORMS COULD RESULT IN PERIODS OF VERY
HEAVY RAINFALL THROUGH TONIGHT. ISOLATED FLASH FLOODING IS
POSSIBLE ALONG WITH AN OCCASIONAL STRONG WIND GUST FROM
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL PERSIST THIS WEEK WITH ROUNDS OF
HEAVIER RAINFALL LIKELY ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED BUT SPOTTERS ARE ENCOURAGED TO
REPORT ANY FLOODING...SEVERE WEATHER OR RAINFALL AMOUNTS TO OUR
OFFICE VIA PHONE...EMAIL OR SOCIAL MEDIA.
In the hours before
Special weather statement, Jun 30, 5:48 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT SUN JUN 30 2013
VAZ017-032-302315-
PATRICK VA-FLOYD VA-
648 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOOLWINE...MOVING TO THE NORTH AT 10
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOOLWINE...
BUFFALO RIDGE...
AND CHARITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. 1 TO 2
INCHES OF RAIN MAY FALL IN 30 MINUTES.
&&
LAT...LON 3673 8038 3691 8039 3690 8020 3687 8023
3686 8017 3685 8016 3671 8021
TIME...MOT...LOC 2246Z 186DEG 9KT 3681 8029Special weather statement, Jun 30, 5:59 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT SUN JUN 30 2013
VAZ023-024-034-302330-
BEDFORD VA-ROCKBRIDGE VA-BOTETOURT VA-
659 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR... NORTHERN BEDFORD COUNTY IN
CENTRAL VIRGINIA... SOUTHERN ROCKBRIDGE COUNTY IN CENTRAL
VIRGINIA... EASTERN BOTETOURT COUNTY IN CENTRAL
VIRGINIA...
* UNTIL 730 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEDALIA...MOVING TO THE NORTH AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
AN INCH OR TWO OF RAIN MAY FALL IN 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
GLASGOW...
NATURAL BRIDGE...
SEDALIA...
AND SNOWDEN.
LAT...LON 3765 7936 3763 7939 3761 7944 3760 7943
3761 7940 3760 7939 3758 7938 3742 7948
3746 7963 3766 7955
TIME...MOT...LOC 2254Z 187DEG 9KT 3748 7954Special weather statement, Jun 30, 6:28 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT SUN JUN 30 2013
NCZ002-003-VAZ015-016-010000-
ALLEGHANY NC-SURRY NC-GRAYSON VA-CARROLL VA-
728 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LOW GAP...MOVING TO THE NORTH AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 1
TO 2 INCHES OF RAIN MAY FALL IN 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
GALAX CITY...
ENNICE...
FRIES...
PIPERS GAP...
AND BARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3650 8078 3650 8100 3676 8107 3677 8074
TIME...MOT...LOC 2323Z 177DEG 11KT 3658 8090
Local storm report, Jun 30, 6:52 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL GALAX CITY 36.67N 80.92W
06/30/2013 E0.25 INCH CITY OF GALAX VA CO-OP OBSERVER
PEA SIZE HAIL
&&
MBSLocal storm report, Jun 30, 6:56 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 SSE FRIES 36.65N 80.93W
06/30/2013 E0.25 INCH CITY OF GALAX VA TRAINED SPOTTER
PEA SIZE HAIL
&&
MBSLocal storm report, Jun 30, 7:05 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 NE ENNICE 36.60N 80.93W
06/30/2013 GRAYSON VA 911 CALL CENTER
POWER LINE DOWN AT FAITH DRIVE AND FISHERS GAP ROAD
&&
MBSFlash Flood, Alleghany
- When
- June 30, 8:30 PM EST to 9:00 PM EST
- Where
- Alleghany County, 1.05 mi ENE of Sparta to 1.8 mi ENE of Sparta
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 36.505, -81.112
Runoff from very heavy rain produced two feet of flowing water across Highway 21 just south of Sparta. The road had to be closed. Also, a portion of Halsey Street in Sparta was destroyed by the flood waters. Extensive damage occurred to one business. Damage values are estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Damaging Winds in Texas, June 30, 2013$50,000 · 56 kt wind · 2 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464247.